Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 4, NWS Tallahassee, FL

January 23, 2017

NWS Tallahassee, FL issued this small craft advisory at Jan 23, 2017, 10:25 AM EST. It took effect at Jan 23, 2017, 1:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2017, 10:25 AM EST (15:25 UTC)
In effect from
Jan 23, 2017, 1:00 PM EST
Expired
Jan 24, 2017, 7:00 AM EST
In force
18 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

165 
WHUS72 KTAE 231525
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1025 AM EST MON JAN 23 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM EST THIS AFTERNOON
THROUGH TUESDAY MORNING...

GMZ730-750-755-765-770-775-231800-
/O.CON.KTAE.GL.W.0002.000000T0000Z-170123T1800Z/
/O.NEW.KTAE.SC.Y.0004.170123T1800Z-170124T1200Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1025 AM EST MON JAN 23 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

...SMALL CRAFT ADVISORY IS IN EFFECT FROM 1 PM EST THIS AFTERNOON
UNTIL 7 AM EST TUESDAY...

* WINDS...WEST 30 KNOTS WITH GUSTS TO 40 KNOTS...BECOMING
  NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS LATE THIS
  AFTERNOON.

* WAVES/SEAS...10 TO 15 FEET WITH OCCASIONAL SEAS UP TO 17 FEET
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
007 
WHUS72 KTAE 231833
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
133 PM EST MON JAN 23 2017

...SMALL CRAFT ADVISORY IN EFFECT THROUGH TUESDAY MORNING...

GMZ730-750-755-765-770-775-241200-
/O.CON.KTAE.SC.Y.0004.000000T0000Z-170124T1200Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
133 PM EST MON JAN 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WINDS...NORTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS...OCCASIONALLY UP TO 35 KNOTS.

* WAVES/SEAS...10 TO 12 FEET WITH OCCASIONAL SEAS UP TO 15 FEET
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 10:13 AM EST, 12 minutes earlier.

Area forecast discussion, Jan 23, 10:13 AM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1013 AM EST Mon Jan 23 2017

.UPDATE...

No updates were necessary this morning to the forecast for today.
Previous discussions below.

&&

.PREV DISCUSSION [632 AM EST]...

.NEAR TERM [Through Today]...

Much quieter weather will prevail today across the region, as
cleanup from yesterday's severe weather event continues today.
Mostly cloudy conditions are expected through this afternoon,with
noticeably cooler conditions and a chance for light showers. The
upper level low responsible for the severe weather event across the
south and southeast will begin to eject out of the region during the
day. This will bring a slight chance for light showers across
portions of south Georgia this morning, prior to drier air
prevailing this afternoon. Thunderstorms are not expected with this
activity. Winds are expected to increase from west to east this
morning through the afternoon hours, as high winds aloft from this
system mix down to the surface. Sustained winds will generally range
between 20 to 30 mph, with occasional higher gusts. A wind advisory
has been issued for the entire region through mid-afternoon.

Survey crews will be dispatched across the region from our office
today, with the emphasis on the two stronger tornadoes in south GA
which caused multiple injuries and fatalities yesterday.

.SHORT TERM [Tonight Through Wednesday]...

Surface high pressure will slide across the northern Gulf of
Mexico maintaining northwesterly winds Tuesday then southwesterly
winds Wednesday as the high moves by. Upstream, the next cold
front will be at our doorstep by the end of the period.
Temperatures will remain cool Tuesday with highs in the mid/upper
60s and a brief warmup Wednesday with highs in the mid 70s. Dry
weather will be the rule this period with only a slight increase
in rain chances Wednesday afternoon across SE AL and the western
FL panhandle as the next front nears.

.LONG TERM [Wednesday Night Through Monday]...

The cold front swings through Thursday bringing with it a chance
for rain. Canadian high pressure builds in with cooler
temperatures and highs Friday in the 50s to lower 60s. Mid/upper
flow becomes zonal across the southeast CONUS next weekend so not
much in the way of temperature advection so the cooler weather
will last through the weekend.

.AVIATION [Through 12Z Tuesday]...

MVFR CIGS continue to slowly work across the area at this hour
from west to east. Expect sky conditions to improve late this
afternoon, with VFR conditions prevailing into the evening hours.
Winds continue to slowly increase at this hour, with strong
westerly to west-northwesterly winds expected to prevail through
the period. Speeds generally 15-20 kts and gusts 25-30 kts
through late afternoon.

.MARINE...

Gale conditions will continue this morning with small craft
advisories needed this afternoon and tonight. High pressure will
build across the coastal waters behind the departing low pressure
system. More favorable marine conditions will return beginning
Tuesday.

.FIRE WEATHER...

Drier and windy conditions are expected across the region today.
However, RH's and fuel moisture will remain well above critical
thresholds, precluding red flag conditions. Elevated transport and
20 foot winds, as well as sufficient mixing heights will yield
marginally high dispersions (70 to 75) across much of the region
from late morning through mid afternoon today.

.HYDROLOGY...

Many of the river basins across the Tri-State region are in or
forecasted to be in flood stage. The Choctawhatchee River at
Newton is in moderate flood currently and the Choctawhatchee River
at Bruce is forecast to reach major flood stage this weekend.
Across the other basins, minor flooding is forecasted. Little
precipitation is expected through Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   64  43  68  46  76 /  10   0   0   0  10
Panama City   64  49  64  56  73 /  10   0   0   0  10
Dothan        61  42  65  47  74 /  10   0   0   0  20
Albany        61  43  66  44  74 /  10   0   0   0  10
Valdosta      63  43  67  44  74 /  10   0   0   0  10
Cross City    65  44  68  46  75 /  10   0   0   0  10
Apalachicola  66  48  65  54  73 /  10   0   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...Wind Advisory until 4 PM EST /3 PM CST/ this afternoon for
     Calhoun-Central Walton-Coastal Bay-Coastal Dixie-Coastal
     Franklin-Coastal Gulf-Coastal Jefferson-Coastal Taylor-
     Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-
     Inland Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-
     Inland Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North
     Walton-South Walton-Washington.

     High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Advisory until 1 AM EST /midnight CST/ Tuesday for
     Coastal Bay-Coastal Gulf-South Walton.

GA...Wind Advisory until 4 PM EST this afternoon for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...Wind Advisory until 3 PM CST this afternoon for Coffee-Dale-
     Geneva-Henry-Houston.

GM...Gale Warning until 1 PM EST this afternoon for Apalachee Bay or
     Coastal Waters From Keaton Beach to Ochlockonee River Fl
     out to 20 Nm-Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
     River to Keaton Beach out 20 NM-Coastal waters from
     Apalachicola to Destin FL out 20 NM-Waters from Suwannee
     River to Apalachicola FL from 20 to 60 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

&&

UPDATE...Harrigan
NEAR TERM...Pullin
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Pullin
MARINE...Scholl
FIRE WEATHER...Pullin
HYDROLOGY...Scholl

In the hours before

Local storm report, Jan 23, 7:33 AM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
733 AM EST MON JAN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TORNADO          3 S ALBANY              31.54N 84.17W
01/22/2017                   DOUGHERTY          GA   BROADCAST MEDIA

            *** 4 FATAL *** MULTIPLE REPORTS OF TORNADO DAMAGE IN
            DOUGHERTY COUNTY

&&

HARRIGAN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 2:02 AM ESTWind AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more14 hr
Jan 23, 10:33 AM ESTRiver Flood WarningTAEGadsden, Leon5 days
Jan 23, 11:01 AM ESTRiver Flood WarningTAEGadsden, Leon4 days
Jan 22, 9:36 PM ESTRiver Flood WarningTAEGrady, Thomas5 days
Jan 22, 9:36 PM ESTRiver Flood WarningTAEBrooks, Lowndes5 days
Jan 23, 9:22 AM ESTRiver Flood WarningTAEDecatur4 days

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.